MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAXSFT10 2.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAXSFT10 2.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100254
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) based on the product analysis made available on 2/26/2018, this product event has been deemed mdr reportable.Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.The event date is unknown.Procode: krd/hcg.(b)(4).Complaint conclusion: as reported by a healthcare professional, the 2 mm x 2.5 cm micrusframe (mfr100202/l10128) and the 2.5 mm x 4 cm deltaxsft (dlx100254/l10065) thermo-mechanical coils failed to resheathe as expected during the case.Both coils were deployed inside the aneurysm; however, the physician decided that he did not like the position and attempted to resheathe the coils.The coils were subsequently replaced with no adverse outcome to the patient.According to the staff, the physician followed the instructions for use (ifu).The physician had traditionally flushed on the back table before the side holes were added.However, the physician did not do that for this case.There was a continuous flush through the microcatheter while the coils were being advanced.No further information was provided.The micrusframe10 2 mm x 2.5 cm was returned with part of the label from its outer package.The label matched the product documented in the complaint.The embolic coil was located in the green introducer.The device positioning unit (dpu) core wire protruded from the skive of the translucent introducer sheath distal to the resheathing tool.There were no apparent kinks or bends in the dpu core wire.The translucent introducer sheath was split for approximately 10 cm proximal to the resheathing tool.The ball tip was intact.There were no kinks or stretched sections in the embolic coil.The articulating joint was intact.The condition of the resistance heating (rh) coil was obscured by the green introducer.The device was unsheathed up to the distal end of the protruded section, and the embolic coil was advanced out of the introducer to visualize the rh coil.The rh coil has not heated.The skive of the translucent introducer sheath was damaged.The v-notch of the resheathing tool was undamaged.An attempt was made to resheathe the device.The device could not be resheathed because of the protruded section distal to the resheathing tool.In addition, the damaged section of translucent introducer sheath could not reform around the dpu core wire.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The deltaxsft10 2.5 mm x 4 cm was returned inserted through a rotating hemostatic valve (rhv) and a non-cerenovus microcatheter.The device was fully unsheathed.The green introducer had been removed from the rhv, and the resheathing tool had been advanced all the way to the green introducer.The embolic coil had exited the distal end of the microcatheter.There was a bend in the visible portion of the device positioning unit (dpu) core wire approximately 18 cm from the proximal end.After resheathing, a kink was observed in the dpu core wire approximately 37 cm from the proximal end.The ball tip was intact.There was a kink in the visible section of embolic coil.After resheathing the remainder of the embolic coil was examined microscopically.There were no additional kinks and no stretched sections in the embolic coil.The condition of the articulating joint and resistance heating (rh) coil were obscured by the green introducer.The embolic coil was advanced out of the introducer to visualize the articulating joint and rh coil.The articulating joint was damaged.The rh coil had not heated.The resheathing tool was undamaged.After microscopic evaluation of the visible section of embolic coil, an attempt was made to retract the device through the microcatheter and resheathe it.The green introducer was inserted through the rhv and the rhv was tightened.The embolic coil was successfully retracted into the microcatheter.The dpu was successfully resheathed.The embolic coil was successfully retracted into the introducer and removed from the rhv and the microcatheter.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of rezipping difficulty was not confirmed.The device was able to be completely retracted and resheathed.While the exact circumstances surrounding the reported event are unknown, it is notable that the device was returned with the introducer removed from the rhv.According to the ifu, the introducer should be replaced in the rhv with the valve tightened as part of the resheathing process.Attempting to resheathe the device without securing the introducer in the rhv may present difficulties.The complaint of positioning difficulty cannot be evaluated in the lab, as it is dependent on the operational context.However, observed damage to the embolic coil and articulating joint could impede the mobility of the embolic coil.Since part of the embolic coil was exposed at the distal end of the microcatheter when returned, it cannot be determined when the damage to the device occurred relative to the reported event.With review of the analysis and the device history records there is no indication of any manufacturing issues related to the reported event or damages noted on the returned product.Although a definitive conclusion cannot be made, it appears that circumstances of the procedure may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the 2 mm x 2.5 cm micrusframe (mfr100202/l10128) and the 2.5 mm x 4 cm deltaxsft (dlx100254/l10065) thermo-mechanical coils failed to resheathe as expected during the case.Both coils were deployed inside the aneurysm; however, the physician decided that he did not like the position and attempted to resheathe the coils.The coils were subsequently replaced with no adverse outcome to the patient.According to the staff, the physician followed the instructions for use (ifu).The physician had traditionally flushed on the back table before the side holes were added.However, the physician did not do this for this case.There was a continuous flush through the microcatheter while the coils were being advanced.The products will be returned for analysis.No further information was provided.

Brand Name
DELTAXSFT10 2.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7307447
Report Number3008114965-2018-00551
Device Sequence Number1212481
Product Code KRD
UDI-Device Identifier10886704077275
UDI-Public10886704077275
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberDLX100254
Device Lot NumberL10065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1